MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 X-STREAM CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. -1213643 X-STREAM CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 5551000
Medical Device Problem Codes Thermal Decomposition of Device (1071); Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, at the end of a case using the bard/davol x-stream irrigation controller pump, the contact was trying to determine what caused one of the operating rooms electrical circuit breakers to trip.As reported, the location of the power cord was moved to a functional electrical outlet and at that moment an electrical arc flashed; melted power cord and ac input parts were noted.As reported, is unknown if fluid was leaking from device before the arc.As reported, the power cord used was the same as that supplied with the unit and was plugged into a hospital grade ac outlet.
 
Additional Manufacturer Narrative
As reported, when the bard/davol x-stream controller irrigation pump was plugged into an electrical outlet, an electric arc flashed and melted parts were noted.The subject controller, including the power cord, has been returned for evaluation; however, at this time evaluation is not yet completed.Preliminary evaluation noted the void seal is intact, indicating the controller had not been tampered with or attempted to be opened.There is noticeable cracking at the corner housing screw locations and the pole clamp pads are worn from use.There were no loose components inside the housing.The unit is heat damaged at the power source/ male plug pins as reported.The female plug adapter on the power cord is charred and melted.Charring can be seen on the back ul label as well as the housing.Based on the information available at this time, the root cause of the event has not been determined.When sample evaluation is completed, a supplemental mdr will be submitted.Note, the date of event ((b)(6) 2022) is provided as a best estimate based on the date of awareness.Evaluation ongoing.
 
Event or Problem Description
As reported, at the end of a case using the bard/davol x-stream irrigation controller pump, the contact was trying to determine what caused one of the operating rooms electrical circuit breakers to trip.As reported, the location of the power cord was moved to a functional electrical outlet and at that moment an electrical arc flashed; melted power cord and ac input parts were noted.As reported, is is unknown if fluid was leaking from device before the arc.As reported, the power cord used was the same as that supplied with the unit and was plugged into a hospital grade ac outlet.
 
Additional Manufacturer Narrative
As reported, when the bard/davol x-stream controller irrigation pump was plugged into an electrical outlet, an electric arc flashed and melted parts were noted.The subject controller, including the power cord, has been returned for evaluation; however, at this time evaluation is not yet completed.Preliminary evaluation noted the void seal is intact, indicating the controller had not been tampered with or attempted to be opened.There is noticeable cracking at the corner housing screw locations and the pole clamp pads are worn from use.There were no loose components inside the housing.The unit is heat damaged at the power source/ male plug pins as reported.The female plug adapter on the power cord is charred and melted.Charring can be seen on the back ul label as well as the housing.Based on the information available at this time, the root cause of the event has not been determined.When sample evaluation is completed, a supplemental mdr will be submitted.Note, the date of event (b)(6) 2022) is provided as a best estimate based on the date of awareness.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr was submitted to report the results of device evaluation.Based on the sample evaluation, it was concluded that an environmental event occurred that influenced the conductivity between the hot components and the ground components within the corded receptacle and socket interface for the x-stream controller.Evaluation of the sample found the unit is heat damaged at the power source/ male plug pins as reported.The female plug adapter on the power cord is charred and melted.Charring can be seen on the back ul label as well as the housing.Based on the time in service (6-years) and understanding of the failure mode, this appears to have been related to environmental factors.Possibly saline, or other residual material in the plug/cord location.However, at this time any evidence of material that may have been present was consumed.A review of the device history records confirmed the device was manufactured to specification.The device is reusable and is cleaned and maintained at the user facility.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.

Brand Name
X-STREAM CONTROLLER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
NEXTPHASE MEDICAL DEVICES -3007199740
150 hopper ave.
waldwick NJ 07463
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13666659
Report Number1213643-2022-00045
Device Sequence Number4893657
Product Code GCJ
UDI-Device Identifier00801741010118
UDI-Public(01)00801741010118
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5551000
Device Lot NumberDAZHNX01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown